Question:

 

Hi there,

I received a Kenalog injection of Kenalog 40 into a cystic pimple between my eyebrows. Two weeks later I have a huge indented line in the area, will this be permanent? Please help. Anything I can do to speed healing along? 

 

Answer:

That is a very large dose of Kenalog for one area. The atrophy is very common with Kenalog injections, especially if it is injected superficially. The regrowth of any tissue will take 6 months on average. After 6 months, if a dent remains, then fillers will be required to repair the problem.

Question:

Hello, Dr. Garcia! 2 questions for you today: 1) I take atorvastatin with very successful results. I know I cannot eat grapefruits (alasa, a  favorite of mine), but I'm not sure why. Does the grapefuit simply reduce the statin's potenc,y or does it cause significant health risks when ingested when statins are in the system.  I ask because I might choose to have bite of grapefruit once or twice a year if it doesn't pose a real danger!  2) I have a bad, dark bruise from an injection. Once it's there, am I right in believing that other an arnica (orally and topically), there's little I can do other than waiting it out for 2-3 weeks? Other suggestions?  Thanks so much for all this wonderful information, Dr. Garcia! Stay well.

Answer:

Not all statins interact in the same way with grapefruit. The grapefruit makes the level of statins go higher, essentially giving you a larger dose of the statin. The interaction is particularly strong with two types of statins: simvastatin (Zocor) and atorvastatin (Lipitor). When mixing grapefruit and statins, there is a chance of increased side effects. Women and people over 65 are at a higher risk of developing side effects from statins. These side effects include muscle breakdown, liver damage, digestive problems, increased blood sugar, and, neurological side effects. As to the bruise, yes, Arnica, both topically and orally help. Also, remember to use sun block when outside until the bruise go away

Question:
Answer:

It is an option, the length of the results vary though, and it is not cheap, although no facial fillers are.

Question:

How long does voluma last in nose vs jawline? I got voluma in my nose two years ago and it's still mosly there. I got way too much in my jawline (6cc) 4 months ago and I'm worried I'm a outlier slow metabolizer (even though I hope it stays in my nose lol). I would have to pay to dissolve it said my ps so I would prefer to wait.

Answer:

The Voluma will last longer on the nose than on the jawline, but with the amount of Voluma you have had, it will take a while before it dissolves, could be months for it to go away.

Question:

I have voluma in for a square jawline in the massateur area, I don't really like it and am being asked to pay to have it dissolved, could chewing gum regularly help it dissolve faster?

Answer:

Although motion will speed it along, the difference is not large. If it really bothers you it might be best to dissolve the filler and start again with less being injected. Dissolving the filler is an all or nothing deal, you cannot dissolve just part of it,

Question:

Having filler injections soon and I tend to bruise.  Wanted your opinion on a product called Ocumend -an arnica infused patch.Am I just as good with ice? Directions say to apply one after the procedure and one at bedtime.  

Answer:

I would say to do both if you can. The arnica product should be started before the injections. When we use sublingual arnica we start 3 days before

Question:

Hi Dr. As I explained in previous question; filler to my temples has made my face look round and flat. Going in for some Voluma next week to try to fix it. What area of the face would you suggest filling? I want my cheeks (under eyes) to have more protrusion w/out having that doughy pillowy cheek look. Is this even possible?? If not, what would?

Answer:

I honestly do not see how fillers to your cheeks are going to make you look less round or full. I think it will make your cheeks fuller but it will not reverse the rounded appearance from the filler in your temples. It is hard to say without seeing at least a picture of you but it does not sound like something I would suggest. If anything, I would dissolve the filler in your temple that is making you look too rounds and start all over again

Question:

For a male, what fillers could look good to give sculpted cheekbone enhancement? 

Answer:

My preference is Sculptra. In my opinion, if someone is going to use fillers long term, as Sculptra creates new collagen, I feel that it provides a natural result with ability to sculpt the filler into the desired area and it will be less expensive compared to any immediate hyaluronic acid fillers that do not create the collagen.

Question:

Thank you for you genuine reply dr garcia. The filler route is one I intend on going after hearing your response. I am not interested in further surgery. The pinching in my nose right now looks a bit like a much less extreme version of John Lennons but it's still early days. I realize HA fillers are the safest, but which filler will give my nose the most lift and structure in a scenario  like this, also including permanent or semi permanent fillers although they are often advised against. 

Answer:

My filler of choice for the tip in the HA world would be Restylane lift, lasts a but longer than regular HA's and gives tissue elevation. If you like that then going with a semi-permanent filler like Bellafill would be the choice.Hope that helps.

Question:

Sunken place on the side of my hip.

Answer:

Usually what I use for that are fat injections. It usually requires at least 2 sessions, 4-6 months apart as the survivability of the fat is not great. The fat is harvested from somewhere else on your body, prepared, and then injected into the depression. I would guess you have it from a kenalog shot for allergies.

Question:

I had filler injected into my lips ten years ago, and would like to have some of it removed. Is that possible? I saw a video online of a doctor removing granulomas by piercing the lip and squeezing some of the filler out. Is that something that you could do, (providing your consultation confirmed that problem)? 

Answer:

That is possible in a small number of patients, the more common process required is an incision and having the granulomas cut out. All depends on what was injected. I would be happy to see you for a consultation and see what we can do for you